Alert archive / Massachusetts / Gale Warnings in 2015
Gale Warning 52, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale warning at Feb 10, 2015, 3:58 AM EST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2015, 3:58 AM EST (08:58 UTC)
- Expired
- Feb 10, 2015, 7:24 AM EST
- In force
- 3 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
462 WHUS71 KBOX 100858 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 358 AM EST TUE FEB 10 2015 ANZ250-254-101300- /O.NEW.KBOX.GL.W.0052.150210T0858Z-150210T1300Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 358 AM EST TUE FEB 10 2015 ...GALE WARNING IN EFFECT UNTIL 8 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 8 AM EST THIS MORNING. * WINDS AND SEAS...NORTHEAST WINDS 20 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 11 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ235-237-101300- /O.NEW.KBOX.GL.W.0052.150210T0858Z-150210T1300Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 358 AM EST TUE FEB 10 2015 ...GALE WARNING IN EFFECT UNTIL 8 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 8 AM EST THIS MORNING. * WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ255-256-101700- /O.EXT.KBOX.GL.W.0051.000000T0000Z-150211T1800Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 358 AM EST TUE FEB 10 2015 ...GALE WARNING NOW IN EFFECT UNTIL 1 PM EST WEDNESDAY... * WINDS AND SEAS...NORTHEAST WINDS 20 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ232-101700- /O.EXT.KBOX.GL.W.0051.000000T0000Z-150211T1500Z/ NANTUCKET SOUND- 358 AM EST TUE FEB 10 2015 ...GALE WARNING NOW IN EFFECT UNTIL 10 AM EST WEDNESDAY... * WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ251-101700- /O.EXB.KBOX.SC.Y.0160.000000T0000Z-150211T2300Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 358 AM EST TUE FEB 10 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST WEDNESDAY. * WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 9 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ233-234-101700- /O.EXT.KBOX.SC.Y.0160.000000T0000Z-150211T2300Z/ VINEYARD SOUND-BUZZARDS BAY- 358 AM EST TUE FEB 10 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST WEDNESDAY... * WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-101700- /O.EXT.KBOX.SC.Y.0160.000000T0000Z-150211T1800Z/ BOSTON HARBOR- 358 AM EST TUE FEB 10 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST WEDNESDAY... * WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ236-101700- /O.EXT.KBOX.SC.Y.0160.000000T0000Z-150211T1800Z/ NARRAGANSETT BAY- 358 AM EST TUE FEB 10 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST WEDNESDAY... * WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
1 follow-up statement
278 WHUS71 KBOX 101224 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 724 AM EST TUE FEB 10 2015 ANZ250-254-102030- /O.CAN.KBOX.GL.W.0052.000000T0000Z-150210T1300Z/ /O.EXA.KBOX.SC.Y.0160.000000T0000Z-150211T2300Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 724 AM EST TUE FEB 10 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST WEDNESDAY. * WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 10 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-102030- /O.CAN.KBOX.GL.W.0052.000000T0000Z-150210T1300Z/ /O.EXA.KBOX.SC.Y.0160.000000T0000Z-150211T2300Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 724 AM EST TUE FEB 10 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST WEDNESDAY. * WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ255-256-102030- /O.CON.KBOX.GL.W.0051.000000T0000Z-150211T1800Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 724 AM EST TUE FEB 10 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST WEDNESDAY... * WINDS AND SEAS...NORTHEAST WINDS 20 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ232-102030- /O.CON.KBOX.GL.W.0051.000000T0000Z-150211T1500Z/ NANTUCKET SOUND- 724 AM EST TUE FEB 10 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY... * WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ231-102030- /O.EXA.KBOX.SC.Y.0160.000000T0000Z-150211T2300Z/ CAPE COD BAY- 724 AM EST TUE FEB 10 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST WEDNESDAY. * WINDS AND SEAS...NORTHEAST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ251-102030- /O.CON.KBOX.SC.Y.0160.000000T0000Z-150211T2300Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 724 AM EST TUE FEB 10 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST WEDNESDAY... * WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ233-234-102030- /O.CON.KBOX.SC.Y.0160.000000T0000Z-150211T2300Z/ VINEYARD SOUND-BUZZARDS BAY- 724 AM EST TUE FEB 10 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST WEDNESDAY... * WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-102030- /O.CON.KBOX.SC.Y.0160.000000T0000Z-150211T1800Z/ BOSTON HARBOR- 724 AM EST TUE FEB 10 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST WEDNESDAY... * WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ236-102030- /O.CON.KBOX.SC.Y.0160.000000T0000Z-150211T1800Z/ NARRAGANSETT BAY- 724 AM EST TUE FEB 10 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST WEDNESDAY... * WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS AROUND 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Feb 10, 3:41 AM EST, 17 minutes earlier.
Area forecast discussion, Feb 10, 3:41 AM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
341 AM EST TUE FEB 10 2015
.SYNOPSIS...
A LONG DURATION WINTER STORM WILL CONTINUE TO IMPACT THE REGION
INTO THIS MORNING. COLD AND DRY WEATHER BEGINS LATE TODAY AND
CONTINUES THROUGH WEDNESDAY DURING WHICH TIME OCEAN-EFFECT SNOW
SHOWERS LINGER ACROSS COASTAL MASSACHUSETTS. SIGNIFICANT WINTER
STORM POTENTIAL FOR THURSDAY INTO FRIDAY...AND AGAIN SATURDAYINTO
SUNDAY. WELL-BELOW NORMAL TEMPERATURES PREVAIL THROUGHOUT THE
MAJORITY OF THE FORECAST.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
1 AM UPDATE...
AS LOW PRES SLOWLY EXITS TO THE NE AT 06Z...LAST OF SYNOPTIC
SNOWFALL CONTINUE TO PUSH E OFFSHORE. STILL NOTING LINGER -SN
AS FAR W AS THE CT VALLEY AS PATCHY RETURNS NOTED ON LATEST KBOX
88D RADAR. STEADIEST PRECIP REMAINS ACROSS E MA BUT SHIFTING
SLOWLY E. WITH CONTINUED ONSHORE FLOW AND LONG FETCH ACROSS THE
COASTAL WATERS...EXPECT OCEAN ENHANCED SNOW TO CONTINUE THROUGH
REMAINDER OF THE NIGHT ESPECIALLY FROM AROUND GREATER BOSTON
SOUTHWARD.
WITH SOMEWHAT MILDER TEMPS ACROSS THE CAPE AND ISLANDS...NOTING A
MIX OF RAIN AND SNOW THERE...BUT WILL TAPER OFF TO SNOW SHOWERS
OVERNIGHT AS TEMPS SHOULD START DROPPING AS COASTAL FRONT
COLLAPSES TO THE COAST. NOTING COASTAL FRONT FROM JUST W OF KGHG-W
OF PYM TO E OF KEWB AT 06Z.
GENERAL N WINDS IN PLACE BEHIND DEPARTING LOW ACROSS CENTRAL AND
NORTHERN AREAS. LATEST NE REGIONAL IR SATELLITE SHOWING ENHANCED
CLOUDS SHIFTING E...AND NOTING THAT CIGS ARE LIFTING ACROSS CT
VALLEY INTO S NH. SHOULD SEE THIS IMPROVING TREND SHIFT E
OVERNIGHT...THOUGH LOW CLOUDS WILL AGAIN LINGER ALONG THE E COAST
WITH ONSHORE FLOW.
HAVE UPDATED NEAR TERM FORECAST TO BRING CONDITIONS CURRENT.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
PERSISTENT NE FLOW CONTINUES ACROSS THE REGION. THIS WILL KEEP
LOTS OF CLOUD COVER ACROSS E NEW ENG THROUGH THE MORNING ALONG
WITH A FEW FLURRIES POSSIBLE IN E MA. EXPECT GRADUAL CLEARING FROM
WEST TO EAST FROM LATE MORNING THROUGH THE AFTERNOON AS LOW LEVEL
MOISTURE DECREASES.
NORTHERLY WINDS WILL REMAIN GUSTY ALONG THE IMMEDIATE COAST WITH
GUSTS TO 30-35 MPH...STRONGEST CAPE/ISLANDS. MAXES WILL RANGE FROM
THE UPPER 20S TO LOWER 30S.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
*/ HIGHLIGHTS...
- TEMPERATURES AVERAGING BELOW-NORMAL FOR MUCH OF THE FORECAST
- WINTER STORM NUMBER 1: THURSDAY INTO FRIDAY
- WINTER STORM NUMBER 2: SATURDAY INTO SUNDAY
*/ OVERVIEW...
IF TRENDS SUCH AS THOSE PRESENTLY OBSERVED OF A +PNA/+AO/+NAO ARE TO
CONTINUE THEN WE WILL SEE A MAINTAINED ACTIVE WEATHER PATTERN AND
THE POSSIBILITY OF A RECORD-BREAKING WINTER IN TERMS OF SNOWFALL.
ALSO DO NOT SEE ANY WARM-UPS IN THE FORESEEABLE FUTURE...SO ALL OF
THE PRESENT DEEP SNOWPACK IS LIKELY TO STAY...GAINING FURTHER DEPTH
WITH THE ANTICIPATED ADDITIONAL SNOWS PER THE SERIES OF WINTER
STORMS OUTLINED BELOW.
*/ DAILIES...
WEDNESDAY...
CONSENSUS OF THE FORECAST GUIDANCE KEEPS THE ENTIRE FORECAST REGION
AT OR BELOW FREEZING. TAKING IN CONSIDERATION OF NE-MOIST FETCH OFF
THE WATERS THE TOP OF WHICH UP AROUND H9 RANGES BETWEEN -8 TO -10C
INDICATING THE PRESENCE OF ICE...EXPECT OCEAN-EFFECT SNOWS YIELDING
LIGHT ACCUMS ACROSS E/SE MA ESPECIALLY CAPE ANN / CAPE COD. LOW RISK
OF FREEZING RAIN. VISIBILITY RESTRICTIONS AT TIMES. HAZARDOUS DRIVING
CONDITIONS ESPECIALLY ALONG THE ROUTE 3 CONNECTOR AND ROUTE 6 ACROSS
THE CAPE.
OTHERWISE HIGH PRESSURE AND N-WINDS ACROSS A DEEP SNOWPACK WILL
RESULT IN HIGHS AROUND THE LOW- 20S...ROUGHLY SOME 10-DEGREES
BELOW NORMAL FOR THIS TIME OF YEAR WITH LOWS IN THE SINGLE-DIGITS
TO TEENS.
THURSDAY INTO FRIDAY...
ENSEMBLE WEIGHTED FORECAST WITH CONSIDERATIONS GIVEN TO THE ECMWF /
GFS / CANADIAN. AVOIDING THE NAM/SREF MEAN PER WPC AS IT CAN HAVE A
SLOW-BIAS WITH SYSTEMS MORE THAN 2-DAYS OUT. ALL SIGNS POINT TO YES
THAT A LIKELY STORM SYSTEM WILL IMPACT S NEW ENGLAND.
PACIFIC-ENERGY SWEEPS SE THROUGH THE BROADER CYCLONIC FLOW. SURFACE
LOW TAKING ON CHARACTERISTICS SOMEWHAT SIMILAR TO A MILLER-B PATTERN
REDEVELOPS DOWNSTREAM IN THE LEE OF THE APPALACHAINS ACROSS AREAS OF
BETTER BAROCLINICITY RAPIDLY DEEPENING AS ENERGY ALOFT DIGS THRU THE
BASE OF THE BROADER H5 TROUGH INVOKING A NEGATIVE-TILT AND CLOSING
LOW PATTERN DOWNSTREAM. SUBSEQUENT TROWALING OF THE CYCLONIC BRANCH
OF THE WARM-CONVEYER-BELT YIELDS A PROLONGED PERIOD OF SNOW LOOKING
TO HAVE THE GREATEST IMPACT ON E/SE NEW ENGLAND BASED ON ENSEMBLE
WEIGHTING.
SOME CAVEATS CONCERNING IMPACTS ARE PROPORTIONAL TO AMPLIFICATION OF
THE LOW DOWNSTREAM PARENT WITH THE S-DRAW OF MOISTURE N WRAPPING
CYCLONICALLY INTO THE SYSTEM. WHETHER WE WILL SEE DRIER AIR APPROACH
FROM THE SW-FLANK IS ALSO SOMETHING OF NOTE. TIMING AND PROGRESSION
OF FEATURES ALSO KEY. 10.0Z GFS IS SLIGHTLY FASTER THAN ITS 09.18Z
PREDECESSOR. ECMWF CHANGED VERY LITTLE. UNCERTAINTY CONCERNING SNOW
AMOUNTS BUT CONFIDENCE IS THERE THAT THERE SHOULD BE SOME SORT OF
IMPACT OVER E/SE NEW ENGLAND INCLUDING E/SE MA AND RI.
CONSENSUS DOES HAVE THE STORM DEEPENING DOWNSTREAM BEHIND WHICH NW-
WINDS ARE LIKELY TO BECOME BLUSTERY. WHETHER BLOWING AND DRIFTING OF
SNOW WILL BE AN ISSUE IS ONE THOUGHT. TIDES ASTRONOMICALLY LOW SO AM
NOT THINKING ANY COASTAL CONCERNS EVEN IF THERE IS A 1-2 FOOT SURGE.
FRIDAY NIGHT INTO EARLY SATURDAY...
A BRIEF BREAK. NW-WINDS TAPER. HIGH PRESSURE BUILDS IN. COULD SEE A
PERIOD OF EFFECTIVE NOCTURNAL COOLING ON TOP OF THE DEEP SNOWPACK.
THEN AGAIN CLOUDS LIKELY TO BE ON THE INCREASE AHEAD OF THE NEXT
STORM SYSTEM. NEVERTHELESS...TEMPERATURES WILL BE QUITE COLD FOR
THIS TIME OF YEAR. LOWS FALLING SEVERAL DEGREES BELOW-ZERO FOR SOME
SPOTS AS AN ARCTIC AIRMASS SETTLES IN ACROSS THE REGION. MAY NEED TO
CONSIDER WIND CHILL ADVISORIES FOR THE HIGH TERRAIN OVER N/W MA.
SATURDAY INTO SUNDAY...
A ONE-TWO PUNCH? OF THE WINTER STORMS IN OUR FUTURE THIS ONE APPEARS
TO HAVE THE GREATER IMPACT. PER AN ENSEMBLE-WEIGHTED FORECAST THERE
ARE GREATER INDICATIONS OF ARCTIC ENERGY CLOSING OFF ACROSS THE NE-
CONUS AMPLIFYING AN AREA OF LOW PRESSURE OFFSHORE SE OF NANTUCKET.
ATTRIBUTABLE ENERGY HAS NOT EVEN BEEN SAMPLED. LOTS OF SPECULATION
AND UNCERTAINTY. BUT IT BEARS WATCHING. CONCERN OVER THE POTENTIAL
OF OCCLUSION IN PROXIMITY OF S NEW ENGLAND COULD YIELD A STORM OF
SIGNIFICANT STRENGTH AND LONGEVITY LEAVING A CONSIDERABLE MARK ON
OUR REGION.
INTO EARLY NEXT WEEK...
SIGNALS OF RECORD-BREAKING COLD SEEMED TO HAVE DIFFUSED. WHAT WAS
ONCE MODELLED OVER THE PAST WEEK OF SUB-ZERO HIGH TEMPERATURES
ACROSS THE REGION HAS ALL BUT EVAPORATED. CERTAINLY IT WILL TURN
COLD BEHIND THE STORM SYSTEMS USHERED BY NW-FLOW...BUT NOTHING THAT
APPEARS TO BE SHATTERING. WILL CONTINUE TO MONITOR WHILE AWAITING
THE NEXT STORM SYSTEM AS IT APPEARS THE +PNA/+NAO PATTERN CONTINUES.
&&
.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH TODAY/...
HIGH CONFIDENCE TODAY.
THROUGH 12Z...CENTRAL AND WESTERN AREAS...LOCAL MVFR-IFR
CIGS/VSBYS IN BRIEF SNOW SHOWERS THROUGH 08Z THEN IMPROVING TO VFR
FROM W-E. E MA INTO RI...MVFR-IFR CIGS/VSBYS IN -SN EXCEPT -RNSN
ACROSS CAPE COD AND ISLANDS. LOCAL LIFR THROUGH 09Z MAINLY ALONG
COAST FROM BOSTON TO CAPE COD. NE WINDS GUSTING TO AROUND 25 KT
ALONG E COAST.
TODAY...CENTRAL AND WESTERN AREAS...EXPECT ANY LEFTOVER MVFR CIGS
ACROSS CENTRAL MA/RI TO IMPROVE TO VFR BY MID MORNING. E
MA...EXPECT MVFR TO LOCAL IFR CIGS TO CONTINUE WITH PERSISTENT NE
FLOW. LOCAL MVFR-IFR VSBYS IN OCEAN EFFECT SNOW SHOWERS FROM KBOS
S TO NEAR KFMH.
KBOS TAF...MODERATE CONFIDENCE IN TAF.
KBDL TAF...MODERATE TO HIGH CONFIDENCE IN TAF.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...
WEDNESDAY INTO WEDNESDAY NIGHT...HIGH CONFIDENCE.
BLUSTERY N/NE-WINDS TAPERING THROUGH THE PERIOD. SNOW MOSTLY ACROSS
THE E/SE-TERMINALS. MVFR-IFR IMPACTS WITH ANY SNOW.
THURSDAY INTO FRIDAY...MODERATE CONFIDENCE.
QUICK MOVING SYSTEM SLIDING ROUGHLY W TO E S OF NEW ENGLAND. MIX OF
MVFR-IFR CONDITIONS WITH SNOW /MOST OF THE IMPACTS ACROSS E-SE MA
AND RI/. STRONG NW-WINDS AS THE SYSTEM DEPARTS. STRONGEST GUSTS
ALONG THE COAST UP TO AROUND 35 KTS.
SATURDAY...LOW CONFIDENCE.
ANOTHER STORM SYSTEM IS POSSIBLE WHICH MAY DEEPEN AND INTENSIFY SE
OF NANTUCKET. THE STRONGER THE STORM...THE GREATER THE IMPACTS TO
AVIATION CONCERNING CIG/VSBY THRESHOLDS AND WINDS.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH TUESDAY/...MODERATE TO HIGH CONFIDENCE.
NOTING N-NE WINDS GUSTING TO MARGINAL GALE FORCE ACROSS THE OPEN
WATERS FOR THE NEXT SEVERAL HOURS. CONTINUED GALES THERE...WITH
SMALL CRAFTS ELSEWHERE. WILL LIKELY BE ABLE TO DROP TO SMALL CRAFT
WITH THE EARLY MORNING FORECAST. AREAS OF LIGHT FREEZING SPRAY
EXPECTED.
SEAS UP TO 15-20 FT OVER THE OUTER EASTERN WATERS WILL SLOWLY
SUBSIDE THROUGH TUE.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...
WEDNESDAY INTO WEDNESDAY NIGHT...HIGH CONFIDENCE.
BLUSTERY N/NE-WINDS TAPERING THROUGH THE PERIOD. SNOW MOSTLY ACROSS
THE E-WATERS. SOME LIGHT FREEZING SPRAY IS POSSIBLE. OTHERWISE SEAS
SLOWLY TO SUBSIDE.
THURSDAY INTO FRIDAY...MODERATE CONFIDENCE.
QUICK MOVING SYSTEM SLIDING ROUGHLY W TO E ACROSS THE S-WATERS. AS
THE STORM INTENSIFIES INTO THE GULF OF MAINE AND TOWARDS SE-CANADA
EXPECT NORTHERLY GALE-FORCE WINDS TO NEAR 40 KTS WITH SEAS BUILDING
IN EXCESS PERHAPS OF 15 FEET.
LATE IN THE PERIOD...WINDS BACK NW WITH TIME REMAINING GALE FORCE
PRIOR TO SUBSIDING LATE. DURING THIS TIME FRAME WILL SEE A GOOD
CHANCE OF HEAVY FREEZING SPRAY.
SATURDAY...LOW CONFIDENCE.
ANOTHER STORM SYSTEM IS POSSIBLE WHICH MAY DEEPEN AND INTENSIFY SE
OF NANTUCKET NEAR THE 40N/70W BENCHMARK. THE STRONGER THE STORM...
THE GREATER THE IMPACTS TO MARINERS CONCERNING WINDS AND SEAS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...GALE WARNING UNTIL 10 AM EST WEDNESDAY FOR ANZ232.
SMALL CRAFT ADVISORY UNTIL 6 PM EST WEDNESDAY FOR ANZ233-234-
251.
SMALL CRAFT ADVISORY UNTIL 1 PM EST WEDNESDAY FOR ANZ230-236.
GALE WARNING UNTIL 8 AM EST THIS MORNING FOR ANZ235-237-250-
254.
GALE WARNING UNTIL 1 PM EST WEDNESDAY FOR ANZ255-256.
&&
SYNOPSIS...KJC/SIPPRELL
NEAR TERM...KJC/EVT
SHORT TERM...KJC
LONG TERM...SIPPRELL
AVIATION...KJC/SIPPRELL/EVT
MARINE...KJC/SIPPRELL/EVTHazardous weather outlook, Feb 10, 3:49 AM EST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 349 AM EST TUE FEB 10 2015 CTZ002>004-MAZ002>024-026-RIZ001>008-110900- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 349 AM EST TUE FEB 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THURSDAY INTO FRIDAY...ANOTHER SIGNIFICANT WINTER STORM LOOKS TO IMPACT THE REGION. ADVISORY-LEVEL SNOWS ARE CURRENTLY FORECAST. THE GREATEST IMPACT WILL BE ACROSS EASTERN AND SOUTHEASTERN PORTIONS OF NEW ENGLAND INCLUDING EASTERN MA AND RI. FRIDAY NIGHT INTO SATURDAY MORNING...ARCTIC AIR AND BITTERLY COLD WIND CHILLS ARE ANTICIPATED. WILL CHILL HEADLINES ARE LIKELY NEEDED FOR AT LEAST THE HIGH TERRAIN OVER NORTHERN AND WESTERN MA. SATURDAY INTO SUNDAY...THERE IS A MODERATE RISK FOR ANOTHER WINTER STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ255-256-110900- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 349 AM EST TUE FEB 10 2015 ...GALE WARNING IN EFFECT UNTIL 1 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING GALES ARE EXPECTED YET AGAIN LATE THURSDAY INTO FRIDAY. THERE IS EVEN A LOW RISK FOR A PERIOD OF STORM FORCE WIND GUSTS. MODERATE TO HEAVY FREEZING SPRAY IS POSSIBLE LATE FRIDAY INTO FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ235-237-250-254-110900- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 349 AM EST TUE FEB 10 2015 ...GALE WARNING IN EFFECT UNTIL 8 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. GALES ARE EXPECTED YET AGAIN LATE THURSDAY INTO FRIDAY. THERE IS EVEN A LOW RISK FOR A PERIOD OF STORM FORCE WIND GUSTS. MODERATE TO HEAVY FREEZING SPRAY IS POSSIBLE LATE FRIDAY INTO FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-231-233-234-236-251-110900- BOSTON HARBOR-CAPE COD BAY-VINEYARD SOUND-BUZZARDS BAY- NARRAGANSETT BAY-MASSACHUSETTS BAY AND IPSWICH BAY- 349 AM EST TUE FEB 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. GALES ARE EXPECTED YET AGAIN LATE THURSDAY INTO FRIDAY. THERE IS EVEN A LOW RISK FOR A PERIOD OF STORM FORCE WIND GUSTS. MODERATE TO HEAVY FREEZING SPRAY IS POSSIBLE LATE FRIDAY INTO FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ232-110900- NANTUCKET SOUND- 349 AM EST TUE FEB 10 2015 ...GALE WARNING IN EFFECT UNTIL 10 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING GALES ARE EXPECTED YET AGAIN LATE THURSDAY INTO FRIDAY. THERE IS EVEN A LOW RISK FOR A PERIOD OF STORM FORCE WIND GUSTS. MODERATE TO HEAVY FREEZING SPRAY IS POSSIBLE LATE FRIDAY INTO FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Local storm report, Feb 9, 10:44 PM EST, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1044 PM EST MON FEB 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM HEAVY SNOW QUINCY 42.25N 71.00W
02/09/2015 E0.0 INCH NORFOLK MA AMATEUR RADIO
BUILDING COLLAPSE ON EAST HOWARD STREET...CAR
DEALERSHIP VIA HOLBROOK EMA
&&
EVTNearby
Gale Warnings in Massachusetts, 2015Every gale warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.